MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIDEOARTHROSCOPE, HD, 4MM X 30 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)

SMITH & NEPHEW, INC. VIDEOARTHROSCOPE, HD, 4MM X 30 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Model Number 72202961
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during case, when doing a demo of lens system at (b)(6) healthcare, the first telescope they use had a grainy picture and seemed to had water between the camera head and the scope.They change the scope during the second case and the quality of the picture was perfect.No patient injuries reported, no delays and back-up device was available.During the procedure there was loss of image, and a back-up was used to finish the procedure.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product to look at.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.Our quality department will continue to monitor for trends.
 
Additional Manufacturer Narrative
The initial incident report was submitted with incorrect manufacturing site registration number 1643264 (s+n oklahoma).The correct manufacturing site registration number is 3003604053(s+n andover).Corrected data: g1 contact information.

Brand Name
VIDEOARTHROSCOPE, HD, 4MM X 30 DEG
Common Device Name
NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8466706
Report Number1643264-2019-00232
Device Sequence Number1839470
Product Code EOB
UDI-Device Identifier00885554024159
UDI-Public00885554024159
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202961
Device Catalogue Number72202961
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer04/23/2019
02/08/2020
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/24/2019
02/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1